Alert archive / Kentucky / Frost Advisories in 2012

Frost Advisory 5, NWS Jackson, KY

October 7, 20124 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Oct 7, 2012, 3:54 AM EDT for 4 counties in Kentucky. It took effect at Oct 8, 2012, 2:00 AM EDT. It was in force for 105 min.

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 3:54 AM EDT (07:54 UTC)
In effect from
Oct 8, 2012, 2:00 AM EDT
Expired
Oct 8, 2012, 3:45 AM EDT
In force
105 min
Issued by
NWS Jackson, KY

Counties Bath County, KY, Fleming County, KY, Montgomery County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WWUS73 KJKL 070754
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
354 AM EDT SUN OCT 7 2012

...AREAS OF FROST EXPECTED LATE TONIGHT THROUGH DAYBREAK MONDAY...

.HIGH PRESSURE WILL CONTINUE TO BRING DRIER AND COOLER AIR INTO
NORTHERN KENTUCKY TODAY AND TONIGHT. THIS WILL SET THE STAGE FOR A
CHILLY NIGHT WITH TEMPERATURES FALLING WELL INTO THE 30S. LIGHT WINDS
AND CLEAR SKIES WILL ALLOW FOR AREAS OF FROST TO DEVELOP LATE TONIGHT
AND CONTINUE THROUGH DAYBREAK MONDAY.

KYZ044-050>052-071600-
/O.NEW.KJKL.FR.Y.0005.121008T0600Z-121008T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
354 AM EDT SUN OCT 7 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

* AREAS OF FROST ARE EXPECTED TO DEVELOP LATE TONIGHT THROUGH
  DAYBREAK MONDAY MORNING.

* TEMPERATURES WILL FALL TO BETWEEN 34 AND 39 DEGREES LATE TONIGHT.

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE
  EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE
  OUTDOOR VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

KAS
3 follow-up statements
231 
WWUS73 KJKL 071541
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1141 AM EDT SUN OCT 7 2012

...AREAS OF FROST EXPECTED LATE TONIGHT THROUGH DAYBREAK MONDAY...

.HIGH PRESSURE WILL CONTINUE TO BRING DRIER AND COOLER AIR INTO
EAST CENTRAL AND NORTHEASTERN KENTUCKY THROUGH TONIGHT. THIS WILL
SET THE STAGE FOR A CHILLY NIGHT WITH TEMPERATURES FALLING WELL INTO
THE 30S. LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR AREAS OF FROST TO
DEVELOP LATE TONIGHT AND PERSIST THROUGH AROUND DAYBREAK ON MONDAY.

KYZ044-050>052-072345-
/O.CON.KJKL.FR.Y.0005.121008T0600Z-121008T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
1141 AM EDT SUN OCT 7 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

* AREAS OF FROST ARE EXPECTED TO DEVELOP A COUPLE OF HOURS PRIOR TO
  DAYBREAK ON MONDAY MORNING.

* TEMPERATURES WILL FALL TO BETWEEN 32 AND 37 DEGREES LATE
  TONIGHT...WITH SLIGHTLY WARMER TEMPERATURES POSSIBLE ON 
  RIDGETOPS.

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED 
  BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY 
  SENSITIVE OUTDOOR VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

KAS/JP
713 
WWUS73 KJKL 072226
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT SUN OCT 7 2012

...AREAS OF FROST EXPECTED LATE TONIGHT THROUGH DAYBREAK...

.HIGH PRESSURE WILL CONTINUE TO BRING DRIER AND COOLER AIR INTO
EAST CENTRAL AND NORTHEASTERN KENTUCKY TONIGHT. THIS WILL SET THE
STAGE FOR A CHILLY NIGHT WITH TEMPERATURES FALLING WELL INTO THE 30S.
LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR AREAS OF FROST TO DEVELOP
LATE TONIGHT AND PERSIST THROUGH AROUND DAYBREAK.

KYZ044-050>052-080900-
/O.CON.KJKL.FR.Y.0005.121008T0600Z-121008T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
626 PM EDT SUN OCT 7 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

* AREAS OF FROST ARE EXPECTED TO DEVELOP A COUPLE OF HOURS PRIOR TO
  DAYBREAK.

* TEMPERATURES WILL FALL TO BETWEEN 32 AND 37 DEGREES LATE 
  TONIGHT...WITH SLIGHTLY WARMER TEMPERATURES POSSIBLE ON 
  RIDGETOPS. 

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED 
  BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY 
  SENSITIVE OUTDOOR VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JP/SHALLENBERGER
999 
WWUS73 KJKL 080745
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
345 AM EDT MON OCT 8 2012

KYZ044-050>052-080845-
/O.CAN.KJKL.FR.Y.0005.000000T0000Z-121008T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
345 AM EDT MON OCT 8 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST
ADVISORY. 

$$

KAS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 7, 3:12 AM EDT, 42 minutes earlier.

Area forecast discussion, Oct 7, 3:12 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
312 AM EDT SUN OCT 7 2012

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 312 AM EDT SUN OCT 7 2012

SHORTWAVE TROUGH CONTINUES TO PUSH ITS WAY ACROSS THE OHIO RIVER
VALLEY THIS MORNING. THIS WAVE HAS GENERATED SOME SHOWER ACTIVITY
STRETCHING FROM CENTRAL TENNESSEE...NORTHEASTWARD THROUGH FAR
SOUTHEAST KENTUCKY AND INTO SOUTHWEST VIRGINIA. THIS ACTIVITY WILL
CONTINUE TO AFFECT FAR SOUTHEAST KENTUCKY THROUGH DAYBREAK...BEFORE
DEPARTING TO THE EAST BY MID TO LATE MORNING. AS THE SHORTWAVE TROUGH
DEPARTS THIS AFTERNOON...SUBSIDENCE BEHIND THIS WAVE WILL SPREAD OVER
THE COALFIELDS ALLOWING FOR SKIES TO CLEAR OFF. HIGHS TODAY WILL
REMAIN COOL WITH HIGHS ONLY IN THE LOWER TO MIDDLE 50S.

THE CONCERN THEN SHIFTS TO ANOTHER SHORTWAVE TROUGH THAT WILL PUSH
ACROSS THE TENNESSEE VALLEY LATE TONIGHT...BRINGING CLOUD COVER BACK
INTO SOUTHEAST KENTUCKY AND PERHAPS EVEN A FEW ISOLATED RAIN SHOWERS.
THIS IS A RATHER SIGNIFICANT SHIFT WITH REGARDS TO THE MODELS AND
WILL LIKELY IMPACT THE POTENTIAL FROST FOR TONIGHT. WITH THE
INCREASED CLOUD COVER...LOWS TONIGHT WILL LIKELY REMAIN A TOUCH
MILDER TONIGHT...KEEPING THE FROST THREAT FURTHER NORTH. PLAN TO CUT
BACK ON FROST WORDING FOR TONIGHT...KEEPING THE THREAT MAINLY ALONG
AND NORTH OF I-64. HOWEVER...THE THREAT FOR FROST COULD BE FURTHER
SOUTH BUT WILL BE HIGHLY DEPENDENT ON WHERE THE BACK EDGE OF THE
CLOUD DECK SETS UP TONIGHT. ENOUGH CERTAINTY EXISTS IN THE NORTH
(NORTH OF I-64) THAT WE WILL GO AHEAD WITH A FROST ADVISORY.
HOWEVER...WILL HOLD OFF ON ANY FURTHER SOUTH WITH THE POSSIBILITY OF
CLOUD COVER LIMITING THE FROST THREAT.

AFTER THE THREAT FOR ISOLATED RAIN SHOWERS AND CLOUD COVER EARLY
MONDAY MORNING...SKIES WILL AGAIN CLEAR OFF AS DRY AIR AND SUBSIDENCE
OVERSPREADS THE AREA ON MONDAY. WITH A LITTLE MORE SUNSHINE ON
MONDAY...TEMPERATURES SHOULD BE SLIGHTLY MILDER WITH HIGHS RANGING
FROM THE MID TO UPPER 50S.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 312 AM EDT SUN OCT 7 2012

THE MODELS ARE IN FAIRLY GOOD AGREEMENT ALOFT THROUGH THE
MAJORITY OF THE EXTENDED. THEY ALL SHOW THAT THE BROAD TROUGH IN
PLACE OVER THE REGION WILL BE RE-ENFORCED BY ANOTHER DROPPING INTO
THE UPPER MIDWEST AND THE WESTERN GREAT LAKES. THIS LATTER TROUGH
WILL ALLOW HEIGHTS TO RISE A TAD DOWNSTREAM OVER KENTUCKY ON TUESDAY
BUT STILL WITH SOME WEAK ENERGY PASSING THROUGH. THE CORE OF THE
NEXT TROUGH AND ITS HEIGHT FALLS MOVE THROUGH THE OHIO VALLEY ON
WEDNESDAY. IN THE WAKE OF THIS...HEIGHTS WILL AGAIN START TO RISE
WEDNESDAY NIGHT INTO THURSDAY IN RESPONSE TO RIDGING BUILDING NORTH
FROM THE GULF COAST STATES. ADDITIONAL ENERGY WILL ENTER THE AREA AT
MID LEVELS INTO FRIDAY IN ADVANCE OF A MORE SHALLOW TROUGH ROTATING
THROUGH THE GREAT LAKES. FOLLOWING THIS...HEIGHTS SHOULD BEGIN
RISING AGAIN OVER THE STATE DUE TO THE CONTINUED PRESENCE OF THE
GULF OF MEXICO RIDGE AND A SEMI-PROGRESSIVE CLOSED LOW COMING OUT OF
THE FOUR CORNER REGION. FAVOR A BLENDED APPROACH WITH THE MODELS IN
PRETTY GOOD SYNCH. EARLY ON...THOUGH...ON MONDAY NIGHT AND INTO
TUESDAY...THE HIGHER RESOLUTION MODELS SUGGEST THAT A WAVE WILL
SWING THROUGH THE AREA AND RESULT IN ANOTHER BRIEF ROUND OF PCPN
CHANCES.

SENSIBLE WEATHER WILL FEATURE THAT UPPER WAVE GIVING ANOTHER SHOT OF
SHOWER CHANCES MONDAY NIGHT INTO TUESDAY MORNING...MAINLY IN FAR
SOUTHEAST KENTUCKY. HIGH PRESSURE WILL THEN BRING DRIER WEATHER INTO
THE REST OF THE AREA LATER TUESDAY...BUT ALSO SET THE STAGE FOR THE
NEXT WEATHER MAKER AS IT DEPARTS...LATER THAT NIGHT. ACCORDINGLY...A
COLD FRONT...THE REFLECTION OF THAT SECOND...MODERATELY STRONG MID
LEVEL TROUGH...WILL BRING A RENEWED THREAT OF SHOWERS INTO EAST
KENTUCKY ON WEDNESDAY. THE NEXT HIGH PRESSURE AREA WILL SETTLE THE
WEATHER ON THURSDAY...BUT AGAIN JUST BRIEFLY...SO THAT LOW PRESSURE
DEVELOPING IN THE PLAINS WILL BE ABLE TO SEND MORE MOISTURE INTO THE
REGION FROM THE WEST AND ITS DEVELOPING WARM FRONT APPROACHES. THIS
SYSTEM PASSES THROUGH THE REGION ON FRIDAY WITH A DECENT CHANCE OF
SHOWERS ON TAP BEFORE ANOTHER AREA OF HIGH PRESSURE AT THE SFC AND
THE INFLUENCE OF RIDGING ALOFT SET THE STAGE FOR A DRIER START TO
THE WEEKEND.

THE CR GRID LOAD CAME IN PRETTY GOOD WITH THE POP AND SKY DEPICTIONS
THROUGH THE EXTENDED. DID MAKE SOME FINE TUNE ADJUSTMENTS TO THE
POPS TO BEND THEM MORE TOWARD THE NAMDNG EARLY ON AND THE LATEST
ECMWF THEREAFTER. ALSO TWEAKED THE MIN TEMPERATURES...MAINLY
WEDNESDAY AND FRIDAY NIGHT...FOR SOME SMALL TO MODERATE TERRAIN
BASED DIFFERENCES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 206 AM EDT SUN OCT 7 2012

VFR CONDITIONS WILL CONTINUE OVER THE NEXT 24 HOURS. THE RAIN CHANCES
NOW LOOK LIKE THEY WILL REMAIN SOUTH OF THE TAF SITES...KEEPING
EASTERN KENTUCKY MAINLY DRY THROUGH DAYBREAK. THUS...OUTSIDE OF SOME
MID LEVEL CLOUD COVER...VFR CONDITIONS WILL REMAIN. CLOUD COVER
SHOULD DECREASE BY LATE SUNDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 9 AM EDT MONDAY FOR KYZ044-050>052.

&&

SHORT TERM...KAS
LONG TERM....GREIF
AVIATION...KAS
Hazardous weather outlook, Oct 7, 3:54 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
354 AM EDT SUN OCT 7 2012

KYZ044-050>052-081200-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
354 AM EDT SUN OCT 7 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST ARE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AREAS OF FROST ARE EXPECTED EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ058>060-068-069-079-080-083>088-104-106>120-081200-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
354 AM EDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF FROST...MAINLY NORTH OF THE HAL ROGERS
PARKWAY AND HIGHWAY 80...LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF FROST...MAINLY NORTH OF THE HAL ROGERS
PARKWAY AND HIGHWAY 80...EARLY MONDAY MORNING.

PATCHY FROST WILL BE POSSIBLE IN THE DEEPER EASTERN VALLEYS LATE
MONDAY NIGHT INTO EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAS

Nearby

Frost Advisories in Kentucky, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.